Alert archive / Oklahoma / Special Weather Statements in 2009

Special Weather Statement, NWS Tulsa, OK

July 8, 2009Okmulgee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 8, 2009, 9:21 AM CDT for Okmulgee County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2009, 9:21 AM CDT (14:21 UTC)
Expired
Jul 8, 2009, 10:00 AM CDT
In force
39 min
Issued by
NWS Tulsa, OK

County Okmulgee County, OK

The radar

The Tulsa radar (KINX), 58 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 2.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2009-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1619 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2009-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1619 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
1179 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 081421
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
921 AM CDT WED JUL 8 2009

OKZ066-081500-
OKMULGEE OK-
921 AM CDT WED JUL 8 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN OKMULGEE

AT 921 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHWEST OF HECTORVILLE...MOVING SOUTH AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PRESTON AND
HECTORVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3570 9585 3568 9607 3584 9607 3586 9591
TIME...MOT...LOC 1421Z 355DEG 11KT 3580 9601

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 8, 8:33 AM CDT, 48 minutes earlier.

Area forecast discussion, Jul 8, 8:33 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
833 AM CDT WED JUL 8 2009

.DISCUSSION...
UPDATED TO INCREASE THE AREA OF EXPECTED ISOLATED SHOWERS AND
THUNDERSTORMS TO THE SOUTH. LIKELY WILL UPDATE AGAIN TOWARDS
LATE MORNING TO ADJUST OTHER FORECAST ELEMENTS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...15
LONG TERM....21
Hazardous weather outlook, Jul 8, 8:49 AM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
849 AM CDT WED JUL 8 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
850 AM CDT WED JUL 8 2009

...DANGEROUS HEAT POTENTIAL RETURNS LATER THIS WEEK...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING BUT ENDING MID DAY.

DISCUSSION...
A WEAK UPPER LEVEL DISTURBANCE IN NORTHERLY FLOW ALOFT WILL
TRIGGER ISOLATED SHOWERS AND THUNDERSTORMS ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS THIS MORNING. MOSTLY SUNNY AND
WARMER CONDITIONS WILL PREVAIL THIS AFTERNOON.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
HIGH PRESSURE ALOFT WILL CONTINUE TO STRENGTHEN OVER THE SOUTHERN
UNITED STATES LATER THIS WEEK...WITH NO SIGNIFICANT CHANGE IN THE
PATTERN EXPECTED FOR THE NEXT SEVERAL DAYS. AFTERNOON HEAT INDEX
VALUES OF OVER 100 DEGREES WILL BECOME COMMON THROUGHOUT THE AREA
BY THE END OF THE WEEK. OCCASIONAL THUNDERSTORM COMPLEXES MOVING
ALONG THE PERIPHERY OF THE RIDGE COULD IMPACT MAINLY NORTHWEST
ARKANSAS AND FAR NORTHEAST OKLAHOMA THROUGH THE PERIOD.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EXCESSIVE HEAT WARNINGS AND/OR HEAT ADVISORIES ARE LIKELY TO BE
ISSUED FOR PARTS OF THE AREA BY LATE IN THE WEEK AND CONTINUE
THROUGH EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 8, 6:18 AM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
618 AM CDT WED JUL 8 2009

OKZ060-064-066-081200-
CREEK OK-OKMULGEE OK-TULSA OK-
618 AM CDT WED JUL 8 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN OKMULGEE...EASTERN CREEK AND TULSA

AT 619 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF JENKS...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...TULSA...LIBERTY...HECTORVILLE...
BIXBY...JENKS...GLENPOOL...MOUNDS...KIEFER AND SAPULPA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3607 9622 3614 9595 3591 9580 3591 9582
      3586 9582 3586 9576 3576 9608
TIME...MOT...LOC 1119Z 328DEG 16KT 3602 9601
Special weather statement, Jul 8, 6:49 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
649 AM CDT WED JUL 8 2009

OKZ060-081230-
TULSA OK-
649 AM CDT WED JUL 8 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     TULSA

AT 649 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TULSA...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULSA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3611 9577 3600 9594 3620 9601 3621 9601
      3625 9594
TIME...MOT...LOC 1149Z 321DEG 16KT 3620 9598
Special weather statement, Jul 8, 7:35 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
735 AM CDT WED JUL 8 2009

OKZ054-060-081315-
OSAGE OK-TULSA OK-
735 AM CDT WED JUL 8 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN OSAGE AND TULSA

AT 736 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF SKIATOOK...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...TULSA...GRAY...SAND SPRINGS...
SPERRY AND SKIATOOK.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3613 9581 3608 9611 3641 9614 3645 9601
TIME...MOT...LOC 1236Z 340DEG 15KT 3635 9604
Special weather statement, Jul 8, 8:01 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
801 AM CDT WED JUL 8 2009

OKZ065-066-071-081330-
MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-
801 AM CDT WED JUL 8 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN OKMULGEE

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN OKFUSKEE

IN SOUTHEAST OKLAHOMA
     WESTERN MCINTOSH

AT 801 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF HENRYETTA...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...HENRYETTA AND DEWAR.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3549 9602 3550 9587 3529 9580 3527 9599
      3529 9599 3529 9600 3530 9601
TIME...MOT...LOC 1301Z 353DEG 15KT 3543 9595
Special weather statement, Jul 8, 9:19 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
919 AM CDT WED JUL 8 2009

OKZ054-081500-
OSAGE OK-
919 AM CDT WED JUL 8 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CENTRAL OSAGE

AT 919 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
EAST OF PAWHUSKA...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...PAWHUSKA...WYNONA...BARNSDALL...
PERSHING...TALLANT AND NELAGONEY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3656 9614 3653 9633 3670 9637 3673 9625
TIME...MOT...LOC 1419Z 346DEG 11KT 3668 9629
Special weather statement, Jul 8, 9:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
921 AM CDT WED JUL 8 2009

OKZ066-081500-
OKMULGEE OK-
921 AM CDT WED JUL 8 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN OKMULGEE

AT 921 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHWEST OF HECTORVILLE...MOVING SOUTH AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PRESTON AND
HECTORVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3570 9585 3568 9607 3584 9607 3586 9591
TIME...MOT...LOC 1421Z 355DEG 11KT 3580 9601

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 6:18 AM CDTSpecial Weather StatementTSATulsa42 min
Jul 8, 6:49 AM CDTSpecial Weather StatementTSATulsa41 min
Jul 8, 7:35 AM CDTSpecial Weather StatementTSATulsa40 min
Jul 8, 8:01 AM CDTSpecial Weather StatementTSAMcIntosh29 min
Jul 8, 9:19 AM CDTSpecial Weather StatementTSAOsage41 min
Jul 8, 9:23 AM CDTSpecial Weather StatementTSAHughes37 min
Jul 8, 10:03 AM CDTSpecial Weather StatementTSATulsa27 min
Jul 8, 10:37 AM CDTSpecial Weather StatementTSATulsa38 min
Jul 8, 11:13 AM CDTSpecial Weather StatementTSACreek32 min
Jul 8, 12:31 PM CDTSpecial Weather StatementTSACreek44 min
Jul 8, 1:46 PM CDTSpecial Weather StatementTSATulsa29 min
Jul 8, 3:31 PM CDTSpecial Weather StatementTSAChoctaw44 min
Jul 8, 3:41 PM CDTSevere Thunderstorm WarningTSAChoctaw51 min

Nearby

Special Weather Statements in Oklahoma, 2009Every special weather statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.